MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE LUA

NOVOCURE GMBH OPTUNE LUA
Model Number TFT9200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 07/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A 62-year-old male patient with non-small cell lung cancer (nsclc) began optune lua therapy on (b)(6) 2025.On (b)(6) 2025, the patient reported experiencing minor skin irritation localized to the left side of the torso.Subsequently, during a home visit on (b)(6) 2025, with the patient and the patient's caregivers, it was noted that the patient had developed a fever, severe rash and worsening skin irritation during the prior week.These symptoms were suspected to be associated with the initiation of chemotherapy on (b)(6) 2025.The patient was prescribed a 10-day course of trimethoprim/sulfamethoxazole, along with nystatin and a topical numbing cream.It was also reported that the transducer arrays were coming off the torso during episodes of night sweats.One photo was provided, depicting the patient's front torso.The image revealed round, papular like lesions with moderate surrounding erythema.Two lesions were observed on the left breast, one on the mid-left abdominal quadrant, and two located adjacent to the umbilicus.Additionally, mild scattered erythema was noted throughout the torso.On (b)(6) 2025, novocure received a medical record dated (b)(6) 2025, indicating that the patient experienced night sweats and fatigue related to optune lua therapy.The patient was prescribed lidocaine/prilocaine cream for access discomfort, hydrocortisone cream for rash and trimethoprim/sulfamethoxazole for generalized rash/boils.It was noted that the patient was supposed to complete the antibiotic course on (b)(6) 2025.The prescribing physician was contacted for further details although no reply was received.
 
Additional Manufacturer Narrative
Novocure's medical opinion is that a contribution of the transducer arrays to the skin inflammation/irritation that required medical intervention cannot be ruled out.Fatigue and night sweats were related to the use of device, although not serious.Pyrexia was unrelated to the use of the device.Skin reaction has been reported in the pivotal ef-24 clinical trial for optune lua treatment for nsclc (19% overall in the ttfields arms and 2% overall in the control arms).

Brand Name
OPTUNE LUA
Common Device Name
OPTUNE LUA
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key22824998
Report Number3010457505-2025-00567
Device Sequence Number11903280
Product Code SDA
UDI-Device Identifier07290107983235
UDI-Public(01)07290107983235(11)211223
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P230042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFT9200
Device Catalogue NumberTFT9200US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Initial Report FDA Received Date08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEXAMETHASONE; HYDROCODONE-ACETAMINOPHEN; LORAZEPAM; MECLIZINE; NAPROXEN; OLANZAPINE; ONDANSETRON; PROMETHAZINE; TAMSULOSIN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale